MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient was undergoing placement of a turbo-ject® double lumen bedside power-injectable picc line for an unspecified indication.Vein access through the arm was made without complications using ultrasound with positive blood return to catheter with subsequent placement of an mst guidewire.A dilator was inserted over the wire and into the vein without compilation or resistance.Resistance was felt while attempting to remove the mst wire; repositioning of the arm did not reduce the resistance.The dilator was removed from the arm with the wire in place and no resistance was noted.The wire remained in the pt.'s arm and resistance was still present with attempt to remove.The patient was taken to interventional radiology for explant of the guide wire.No further adverse events were reported.No further event or patient details were provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, manufacturing instructions, specifications, instructions for use (ifu), quality control data, and visual inspection was conducted during the investigation.The product was returned for investigation in the used and damaged position.There is white adhesive tape on the mandrel portion of the wire very near to the proximal solder, and there is a small piece of a gauze-type dressing entangled in the unraveled coil.The coil is completely unraveled but remains soldered to the mandrel at the proximal junction.The mandrel is very short and appears to have been cut.The end weld is still present and attached to the distal tip of the unraveled coil but is no longer attached to the mandrel.Since the end weld bead remains connected to the distal tip of the unraveled wire, we can confirm that the entirety of the coil remains intact with no portion absent or separated.Neither the needle nor the dilator were returned for inspection; therefore, we cannot assess how either of those components may have contributed to the reported failure.A document-based investigation evaluation did not observe any specific issues with current manufacturing or quality controls.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The reported failure could not be duplicated, although the unraveled coil was observed.It is possible, based on the provided information and evaluation of returned device that the root cause of this event is related to clinical technique or patient anatomy, however we do not have enough evidence to identify a definitive root cause at this time.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6682218
Report Number1820334-2017-01483
Device Sequence Number197836
Product Code LJS
UDI-Device Identifier00827002237155
UDI-Public(01)00827002237155(17)180815(10)7200906
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K072625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-40NT-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/03/2017
Supplement Date Received by Manufacturer12/27/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;